Thank you for the reply and the further clarification. I truly appreciate your efforts to help me out. From looking for definitions of Bradykinesia and Adiadochokinesia on the web, both seem to be treated as separate symptoms and not as a subset of one another. Bradykinesia seems to refer to slowness of movement and is seen a neurological issue whereas Adiodochokinesia seems to be more cerebral and refers to the "Lack of ability to stop movement in one direction and follow it immediately with movement in the opposite direction."
Hi Dr Stacy Firstly Thank you so much for responding...i cant express in words, the value of ur opinion.
Here are the symptoms he has and the onset.
1. about 4 to 5 months ago, he started complaining about numbness in his left toes. about two months later, he had numbness is his left fingers and eventually in parts of his left side of his face (near his lips).
2. around the same time, he started complaining of chronic fatigue on waking up in the morning. he would feel worn out and lethargic and he said as the day progressed he got better. by evening he almost felt normal. this happens day after day
3. he has had mild tremor in his hands for more than a year but now of late he complains cos he is feeling the tremor when he holds the newspaper up to read and especially when he tries to put his signature. he has to hold his hand down on the table to get a decent signature.
4. he has complained of sore throat and his voice is hoarse and has pain on swallowing. he is able to eat normally. the neuro attributed this to allergies and said it was not to do with his other symptoms. but did mention that his voice should be softer becos of parkinsonism
the cardio's diagnosis was to increase the blood flow (via clopidugel and extra aspirin) and said all symptoms will be gone. the neuro's diagnosis was arteriosclerotic parkinsonism - prelimnary stage compounded by coq10 shortages in the body.
He is due for another mri in two months and i will request for mri without contrast (i am not sure what was done)
Any insights based on this additional info would be so appreciated. he is on ropinurole, mao inhibiter , amantadine and coq10 supplement now.
Thanks a lot Shy (i do try to research thoroughly before asking questions but this one has me going in circles. )View Thread
Hello Dr Stacy I have read your posts for Vascular Parkinsonism for others users. My dad who is 76, was recently diagnosed with VP. He has intention tremor in his hands and difficulty swallowing and slurring of speech. he has numbness in his left toes and left finger and parts of left side of his face. he also complains of fatigue on waking up in the morning (though sleeps well at night) he had a bypass heart surgery 11 years ago and has been on statins and aspirins since. he has no history of diabetes or hypertension. his mri did not show any evident of lesions or structural changes. his doppler test shows 25% carotid artery stenosis. his cardiologist increased his asprin dosage to 150mg and added clopidrugel. his neurologist diagonosed him with early stage VP with mild bradychanasia and has started him on dopamine agonist and amantidine. in two weeks he sees slight improvement with his symptoms. Can you help me understand what is causing his parkinsonism, in the absence of the lesions? and since he has had no known stroke, what controls and measures can we take to arrest/slow the progression of VP?
All literature on the web talks about classic case of VP with prominent gait issues. My dad has no symptoms of that as of now. he has more bilateral intention tremor issues. what is the diagnosis for such cases?
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.